Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Phoenix, AZ

September 5, 2011Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 5, 2011, 3:19 PM MST for Yuma County, Arizona. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2011, 3:19 PM MST (22:19 UTC)
Expired
Sep 5, 2011, 4:15 PM MST
In force
56 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Yuma County, AZ

The radar

The Yuma radar (KYUX), 33 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 4:05 PM MSTTSTM WND DMG5 N Fortuna Foothills, AZBOX TRUCK BLOWN OVER, OUTBUILDING LEVELED. US 95 JUST SOUTH OF GILA RIVER.
Sep 5, 4:25 PM MSTTSTM WND GST 603 W Fortuna Foothills, AZROOF PARTIALLY BLOWN OFF SHED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
2485 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS55 KPSR 052219
SVRPSR
AZC027-052315-
/O.NEW.KPSR.SV.W.0045.110905T2219Z-110905T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
319 PM MST MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  THIS INCLUDES THE CITY OF YUMA AND FORTUNA FOOTHILLS...

* UNTIL 415 PM MST/415 PM PDT/

* AT 314 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORTUNA FOOTHILLS...AND
  WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARABY...BLAISDELL AND KINTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND 
DEADLY LIGHTNING AT A CONSIDERABLE DISTANCE FROM THE THUNDERSTORM 
CLOUD.

IF YOU ARE IN A MOBILE HOME...EVACUATE IMMEDIATELY AND GET INSIDE A
STURDY BUILDING. IF YOU CANNOT QUICKLY WALK OR DRIVE TO SHELTER...LIE
FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH
YOUR HANDS.

&&

LAT...LON 3267 11459 3275 11455 3276 11453 3277 11453
      3282 11451 3284 11447 3286 11446 3283 11429
      3258 11436
TIME...MOT...LOC 2217Z 181DEG 6KT 3267 11442

$$

AJ
2 follow-up statements
806 
WWUS55 KPSR 052300
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST MON SEP 5 2011

AZC027-052315-
/O.CON.KPSR.SV.W.0045.000000T0000Z-110905T2315Z/
YUMA AZ-
400 PM MST MON SEP 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR WEST CENTRAL YUMA COUNTY...

AT 356 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR BLAISDELL...OR NEAR FORTUNA FOOTHILLS...MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3267 11459 3275 11455 3276 11453 3277 11453
      3282 11451 3284 11447 3286 11446 3283 11429
      3258 11436
TIME...MOT...LOC 2300Z 181DEG 6KT 3274 11442

$$

LEINS
594 
WWUS55 KPSR 052314
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
414 PM MST MON SEP 5 2011

AZC027-052324-
/O.EXP.KPSR.SV.W.0045.000000T0000Z-110905T2315Z/
YUMA AZ-
414 PM MST MON SEP 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YUMA COUNTY WILL
EXPIRE AT 415 PM MST...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3267 11459 3275 11455 3276 11453 3277 11453
      3282 11451 3284 11447 3286 11446 3283 11429
      3258 11436
TIME...MOT...LOC 2314Z 181DEG 6KT 3276 11442

$$

LEINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 10:20 AM MST, 4 hours 59 minutes earlier.

Area forecast discussion, Sep 5, 10:20 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1020 AM MST MON SEP 5 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER FAR SOUTHEAST
CALIFORNIA AND WESTERN ARIZONA TODAY AND THIS EVENING AS A WEATHER
DISTURBANCE INTERACTS WITH A MOIST UNSTABLE ATMOSPHERE. A CHANCE FOR
SHOWERS WILL ALSO EXIST OVER SOUTH-CENTRAL ARIZONA BY THIS EVENING
AND TONIGHT. UNSETTLED CONDITIONS...WITH A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS...WILL EXIST ON TUESDAY. DAYTIME HIGHS WILL BE
LOWER BOTH TODAY AND TUESDAY. DRIER AND WARMER CONDITIONS WILL
RETURN BY MIDWEEK...WITH ANOTHER CHANCE FOR THUNDERSTORMS DEVELOPING
BY NEXT WEEKEND.

&&

.DISCUSSION...
ATMOSPHERE HAS CERTAINLY MOISTENED AND DESTABILIZED SINCE
YESTERDAY...APPARENTLY AS A CONSEQUENCE OF SEVERAL MECHANISMS 1)
UPPER DISTURBANCE SLOWLY MOVING EAST ACROSS CENTRAL CALIFORNIA...2)
SFC COLD FRONT WHOSE WESTERN EXTENT HAS REACHED SOUTHEAST
ARIZONA...AND 3) OUTFLOW FROM DECAYED CONVECTIVE COMPLEX OVER
SONORA. 12Z PHOENIX SOUNDING INDICATED BOUNDARY LAYER COOLED BY
ABOUT 3C AND MOISTENED BY 4.5 G/KG SINCE LAST EVENING. PRECIPITABLE
WATER NOW ABOVE 1.5 INCHES OVER MOST OF THE FORECAST AREA...120-160%
OF CLIMO. CAPE EXISTS THANKS TO LOW LEVEL MOISTENING AND RELATIVELY
COOL MID LEVELS (-8C AT 500 MB). MID-TROPOSPHERIC HIGH PRESSURE WAS
CENTERED OVER SOUTHEAST ARIZONA...WITH EASTERLY FLOW NOTED IN
SFC-500 MB LAYER ON 12Z TUCSON SOUNDING WHILE MAINLY SOUTHERLY FLOW
NOTED ON 12Z PHOENIX SOUNDING.

BAND OF CLOUDS EXTENDS FROM SUBTROPICS NORTH ACROSS SOUTHEAST
CALIFORNIA AND NORTHWEST ARIZONA...WITH ISOLATED/SCATTERED SHOWERS
AND TSTMS OVER FAR SOUTHEAST CALIFORNIA. ANOTHER AREA OF CLOUDS
EXTENDED FROM SONORA TO SOUTHEAST ARIZONA (ASSOCIATED WITH THE MCV
LEFT BEHIND BY OLD SONORA TSTM COMPLEX)...WITH ISOLATED LIGHT
SHOWERS NEAR TUCSON. CLOUD COVER AND BOUNDARY LAYER COOLING SHOULD
COMBINE TO LIMIT POTENTIAL FOR VIGOROUS CONVECTION OVER MUCH OF SE
AZ TODAY...WITH BEST CHANCE FOR SHOWERS AND STORMS EXPECTED OVER FAR
SOUTHEAST CALIFORNIA AND WESTERN AZ...WHICH WILL BE IN THE RIGHT
ENTRANCE REGION OF MID-UPPER LEVEL JET STREAK OVER SOUTHERN NEVADA
(ASSOCIATED WITH CENTRAL CALIFORNIA UPPER DISTURBANCE). JET STREAK
DYNAMICS...DECENT INSOLATION...AND AXIS OF GREATEST MLCAPE SUPPORT
INCREASE IN POP TO LIKELY CATEGORY OVER FAR SE CALIFORNIA/WESTERN AZ
FOR THIS AFTERNOON/EVENING. AM A LITTLE CONCERNED ABOUT THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL OUT WEST...ESPECIALLY IF ECHOES
TRAIN OVER THE SAME LOCATION...BUT SPEED OF MOVEMENT OF INDIVIDUAL
SHWRS/TSTMS SHOULD LIMIT POTENTIAL FOR EXCESSIVE RAINFALL FROM ANY
GIVEN STORM. SREF GUIDANCE AND HI RES MODEL SOLUTIONS INDICATE
PRECIP CHANCES WILL INCREASE OVER SOUTH-CENTRAL AZ TONIGHT AS JET
STREAK SLOWLY WEAKENS WHILE PROPAGATING SLOWLY TOWARD THE NORTHEAST.

.PREVIOUS DISCUSSION...
UPPER HIGH STILL REMAINS RATHER STRONG...AND CENTERED DOWN OVER FAR
SERN AZ EARLY THIS MORNING. AT 3 AM MCS OVER SONORA MEXICO CONTINUED
TO WEAKEN...BUT WAS SENDING A GOOD PUSH OF MOISTURE TOWARDS THE
NORTHWEST WHICH WILL MOVE INTO THE AREA TODAY. ADDITIONAL MOISTURE
IS PROGGED TO MOVE FROM THE GULF OF CA NORTHWARD INTO OUR WESTERN
DESERTS TODAY...AIDED BOTH BY THE CLOCKWISE FLOW AROUND THE HIGH AND
SLY FLOW AHEAD OF A LOW PRESSURE TROF SITTING JUST OFF THE SRN CA
COAST. LATEST GUIDANCE INDICATES THAT A MUCH BETTER THAN NORMAL
CHANCE EXISTS TODAY/TONIGHT FOR THUNDERSTORMS ACROSS MUCH OF OUR
AREA...ESPECIALLY SWRN AZ AND SERN CA.

LATEST NAM GUIDANCE CALL FOR CAPE IN EXCESS OF 1000 J/KG TO SPREAD
INTO SWRN AZ DURING THE DAY TODAY...WITH LESSER VALUES EXTENDING
INTO THE SOUTH CENTRAL DESERTS. BY NOON...850MB DEWPOINTS OF 12-14C
ARE EXPECTED TO SPREAD NORTHWESTWARD INTO THE CENTRAL DESERT AND BY
LATE AFTERNOON PWAT BETWEEN 1.5 AND 2 INCHES WILL FLOW UP THE GULF
AND INTO THE SERN CA/SWRN AZ DESERTS. MOISTURE AND INSTABILITY ARE
SET TO RAMP UP NICELY TODAY...AND THE LOW PRESSURE TROF ALONG THE
SRN CA COAST IS FORECAST TO LIFT TO THE NORTHEAST DURING THE
DAY...PASSING BY TO OUR NORTH TONIGHT. DYNAMICS/MOISTURE/INSTABILITY
ALL APPEAR TO BE IN PLACE TODAY. AS SUCH...POPS ARE WAY ABOVE CLIMO
AND IN THE 30-40 PERCENT RANGE OVER MUCH OF THE AREA THIS AFTERNOON
AND EVENING. EXPECT SOME OF THE HIGHEST POPS TO BE WEST OF THE
PHOENIX AREA...IN CLOSER PROXIMITY TO THE UPPER TROF. ONE FACTOR
THAT WORKS AGAINST HIGH POPS OVER SOUTH-CENTRAL AZ IS THE RATHER
POOR SWLY STEERING WINDS...AND RATHER UNIMPRESSIVE STREAMLINE FIELDS
ALOFT...WITH LITTLE OR NO DIFLUENCE/DEFORMATION ADVERTISED. IN ANY
CASE IT COULD BE A RATHER ACTIVE DAY...ESPECIALLY THE AFTERNOON AND
EVE HOURS. GIVEN THE INCREASE IN MOISTURE AND CLOUD COVER TODAY HIGH
TEMPS SHOULD BE DOWN A HANDFUL OF DEGREES AT LEAST AS COMPARED TO
YESTERDAY AND NOWHERE NEAR EXCESSIVE HEAT THRESHOLDS.

FOR TUESDAY THROUGH THURSDAY...PROGS AGREE THAT THE UPPER HIGH WILL
SHIFT A BIT TO THE SOUTH AND FLOW ALOFT WILL BECOME RATHER SWLY TO
WESTERLY...AND THE MOISTURE WILL THIN OUT LEAVING A RATHER LOW GRADE
MONSOONAL FORECAST IN PLACE EACH DAY...WITH POPS GENLY IN THE SLIGHT
CHANCE OR SINGLE DIGIT BALLPARK. ASSUMING A HEALTHY AMOUNT OF
CONVECTION/RAINFALL OVER THE DESERTS TONIGHT HIGH TEMPS TUESDAY WILL
BE SOMEWHAT SUPPRESSED WITH MAX READINGS TO BE NEAR OR EVEN BELOW
CLIMO VALUES. WEDNESDAY INTO THURSDAY HIGHS WILL CLIMB AS THE
AIRMASS DRIES AND THE HIGH STRENGTHENS A BIT.

FOR FRIDAY INTO THE WEEKEND...THE WEATHER MIGHT JUST BECOME QUITE
INTERESTING OVER THE LOWER AZ DESERTS. GFS/ECMWF GUIDANCE HAS BEEN
QUITE CONSISTENT OVER THE PAST SEVERAL MODEL RUNS IN CALLING FOR AN
UPPER LOW TO DEVELOP ALONG THE CA COAST. AS THE LOW DEVELOPS...SLY
FLOW AHEAD OF IT WILL SPREAD INCREASING MOISTURE BACK INTO AZ...WITH
THE MOST SIGNIFICANT MOISTURE ACROSS SOUTH CENTRAL AZ. WIND FIELDS
AND SHEAR WILL INCREASE...DIFLUENCE ALOFT AHEAD OF THE LOW WILL FORM
AND INSTABILITY OVER THE DESERTS WILL RAMP UP. MIXED LEVEL CAPE
VALUES IN EXCESS OF 1500 J/KG ARE FORECAST OVER PORTIONS OF THE
CENTRAL AND SWRN DESERTS DURING THE AFTN/EVE HOURS FRIDAY AND
SATURDAY. THIS ALL ADDS UP TO A HEALTHY THREAT FOR CONVECTIVE
DEVELOPMENT...WITH THE BEST CHANCES FOR STORMS TO BE ON SATURDAY.
HAVE RAISED POPS INTO THE 20-30 PERCENT BALLPARK EAST OF THE LOWER
CO RIVER FRI AND SATURDAY...WITH SLIGHT CHANCE POPS CONTINUING INTO
SUNDAY. TEMPS WILL LOWER DURING THE PERIOD TO AT OR BELOW CLIMO
GIVEN THE COOLER AIRMASS IN PLACE/LOWER HEIGHTS AND THICKNESSES AND
INCREASED THREAT FOR RAINFALL.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
MORE ACTIVE DAY EXPECTED TODAY AS A LOW PRESSURE SYSTEM TO THE WEST
INTERACTS WITH A DECAYING COLD FRONT COMING IN FROM THE EAST.
MOISTURE HAS ALREADY INCREASED QUITE A BIT WITH ISOLATED/SCATTERED
SHOWERS ON-GOING THIS MORNING. EXPECTING ADDITIONAL SHOWERS/STORMS
TO DEVELOP LATER THIS AFTERNOON AND MOVE INTO THE PHOENIX AREA LATER
THIS EVENING. BLOWING DUST MAY ACCOMPANY THEM AS WELL. LATER TONIGHT
THE CONVECTION WILL SUBSIDE BUT OFF-AND-ON SHOWERS INTO TUESDAY
MORNING REMAIN LIKELY.

SOUTHWEST ARIZONA\SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
MORE ACTIVE DAY EXPECTED TODAY AS A LOW PRESSURE SYSTEM TO THE WEST
INTERACTS WITH A DECAYING COLD FRONT COMING IN FROM THE EAST.
MOISTURE HAS ALREADY INCREASED QUITE A BIT WITH ISOLATED/SCATTERED
SHOWERS ON-GOING THIS MORNING. ADDITIONAL SHOWERS/STORMS WILL LIKELY
DEVELOP OVER THE COASTAL MOUNTAINS THIS AFTERNOON AND MOVE INTO THE
LOWER DESERTS. AFTERWARD...SHOWERS WILL CONTINUE OFF-AND-ON THROUGH
THE OVERNIGHT HOURS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
TEMPERATURES WEDNESDAY WILL POP BACK UP ABOVE NORMAL
REGION-WIDE...THEN TREND LOWER THROUGH THE FOLLOWING DAYS AND
POSSIBLY DROPPING BELOW NORMAL BY THE WEEKEND. HUMIDITY LEVELS WILL
LIKELY BE AT THEIR LOWEST WEDNESDAY...THEN GRADUALLY TREND UP TOWARD
THE WEEKEND AS TEMPERATURES DROP AND MOISTURE LEVELS INCREASE.
BETTER RAIN CHANCES WILL APPEAR FOR MOST AREAS BY FRIDAY AND
SATURDAY AS A LOW PRESSURE SYSTEM APPROACHES SOUTHERN CALIFORNIA.
AFTERNOON WINDS COULD BECOME A BIT STRONGER THAN USUAL FRIDAY AND
SATURDAY DUE TO THE PROXIMITY OF THIS LOW.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...DG/CB
AVIATION...INIGUEZ
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Sep 5, 5:59 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
559 AM MST MON SEP 5 2011

AZZ024-061300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
559 AM MST MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE
GUSTY WINDS IN EXCESS OF 40 MPH...HEAVY RAIN AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH THURSDAY.
BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND THERE WILL BE AN
INCREASED CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON
AND EVENING...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS ALONG
THE CALIFORNIA COAST. THE STRONGEST STORMS WILL LIKELY OCCUR ON SATURDAY.
THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 50
MPH...HEAVY RAIN WITH ASSOCIATED FLOODING...HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ021>023-026>028-061300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
559 AM MST MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS WILL BE
STRONG GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS TUESDAY THROUGH THURSDAY. BEGINNING FRIDAY AND
CONTINUING THROUGH THE WEEKEND THERE WILL BE AN INCREASED CHANCE FOR
THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING...AS AN
UPPER LOW PRESSURE SYSTEM DEVELOPS ALONG THE CALIFORNIA COAST. THE
STRONGEST STORMS WILL LIKELY OCCUR SATURDAY. THE PRIMARY WEATHER
HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF 50 MPH...DENSE
BLOWING DUST AND SAND...HAIL...HEAVY RAIN AND ASSOCIATED
FLOODING...AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-025-CAZ030>033-061300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
559 AM MST MON SEP 5 2011 /559 AM PDT MON SEP 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS WILL BE
STRONG GUSTY WIND IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CONTINUE SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ON TUESDAY...WITH DRIER CONDITIONS DEVELOPING
WEDNESDAY AND THURSDAY. AN APPROACHING UPPER LOW PRESSURE SYSTEM WILL
LEAD TO ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY THROUGH THE
WEEKEND. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF
45 MPH...DENSE BLOWING SAND AND DUST...LOCALLY HEAVY RAINFALL...SMALL
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 5, 1:47 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
147 PM MST MON SEP 5 2011

AZZ021-026-052145-
LA PAZ AZ-YUMA AZ-
147 PM MST MON SEP 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 245 PM MST

AT 142 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 24 MILES SOUTH OF QUARTZSITE...MOVING NORTH
NORTHWEST AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN. MOTORISTS ALONG U.S. HIGHWAY 95
SHOULD BE PREPARED FOR RAPID CHANGES IN TRAVEL CONDITIONS DUE TO
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN YUMA COUNTY...
  RURAL SOUTHERN LA PAZ COUNTY...
  RURAL CENTRAL LA PAZ COUNTY...

LAT...LON 3354 11437 3361 11414 3319 11404 3316 11417
TIME...MOT...LOC 2045Z 180DEG 27KT 3335 11415

NOLTE
Special weather statement, Sep 5, 3:02 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
302 PM MST MON SEP 5 2011

AZZ020-025-026-CAZ031-052300-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
302 PM MST MON SEP 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 400 PM MST/400 PM PDT/

AT 256 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR YUMA...MARTINEZ LAKE...AND EAST OF HIGHWAY
95 MOVING VERY SLOWLY.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   FORTUNA FOOTHILLS...
   LIGURTA...
   KINTER...
   MARTINEZ LAKE...
   YUMA.

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING. HEAVY RAIN MAY ALSO CAUSE NORMALLY DRY WASHES TO
RUN CREATING HAZARDOUS CONDITIONS AT UNBRIDGED CROSSINGS AND CAUSING
DIPS IN ROADWAYS TO BE FILLED WITH WATER.

LAT...LON 3305 11464 3329 11404 3257 11420 3264 11453
TIME...MOT...LOC 2157Z 187DEG 6KT 3262 11434

AJ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 1:28 PM MSTAreal Flood AdvisoryPSRYuma2 hr
Sep 5, 1:47 PM MSTSpecial Weather StatementPSRLa Paz58 min
Sep 5, 3:02 PM MSTSpecial Weather StatementPSRYuma58 min
Sep 5, 3:57 PM MSTAreal Flood AdvisoryPSRYuma2 hr
Sep 5, 3:58 PM MSTDust Storm WarningPSR2 hr
Sep 5, 4:19 PM MSTSevere Thunderstorm WarningPSRYuma41 min
Sep 5, 4:44 PM MSTSpecial Weather StatementPSRYuma61 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.